Medical questions & health advice by board certified doctors
"Why is my semen yellow?"
am 21 male recently got diagnose with uti and got prescribed cipro and phenazopyride I would like to know if its the pills making my semen yellow
Thank you for your question and sorry to hear about your infection. Please continue to take your medications as prescribed to help you return to your optimal level of health and prevent further medical complications. Yes, it is not uncommon for phenazopyridine to change the color of urine. This effect is well described and does not result in any other serious problems. The doctor who is treating you for your urinary tract infection will be able to tell you more information, and will be able to confirm if indeed it is the pills that you are taking that are resulting in this side effect. There are some instances in which the change of your urine or semen can indicate an infection or other changes that would or may need to be examined by a doctor. Please contact the prescribing physician who is treating you already to discuss this question and get the answer that you need.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.